Bleeding or spotting are very common when taking Mirena. Your periods will also probably change. You might have a lot of bleeding or you might just have spotting or you might not have a period at all. Be sure to see your physician a month or so after Mirena has been inserted and have regular yearly check-ups.
You can have spotting for a few months but you should not have heavy bleeding. Some women have heavier periods and some women have no periods at all. If you have severe cramping with bleeding, call your doctor
The estrogen dose in Mirena may not be high enough. Breakthrough bleeding is a very common occurrence among birth control pills, patches, and injections. If the estrogen amount is not high enough for your body, you will experience breakthrough bleeding.
Mirena is a long acting hormonal contraceptive devise that is placed in the uterus. Side effects are uterine perforation,scarring followed by infection and bleeding of internal orgens. Irregula menstrual bleeding is also common.